A criterion for the exponential stability of linear difference equations

Research output: Contribution to journalArticle

21 Citations (Scopus)

Abstract

We give an affirmative answer to a question formulated by Aulbach and Van Minh by showing that the linear difference equation xn+1 = A nxn, for n ε ℕ in a Banach space B is exponentially stable if and only if for every f = {fn} n=1ε ∫ lp(ℕ, B), where 1 <p <∞, the solution of the Cauchy problem xn+1 = A nxn + fn, for n ε ℕ, x1 = 0 is bounded on ℕ.

Original languageEnglish
Pages (from-to)779-783
Number of pages5
JournalApplied Mathematics Letters
Volume17
Issue number7
DOIs
Publication statusPublished - Jul 2004

Fingerprint

Linear Difference Equation
Banach spaces
Difference equations
Exponential Stability
Asymptotic stability
Cauchy Problem
Banach space
If and only if

Keywords

  • Difference equations in Banach spaces
  • Exponential stability
  • L-spaces
  • Linear equation

ASJC Scopus subject areas

  • Computational Mechanics
  • Control and Systems Engineering
  • Applied Mathematics
  • Numerical Analysis

Cite this

A criterion for the exponential stability of linear difference equations. / Pituk, M.

In: Applied Mathematics Letters, Vol. 17, No. 7, 07.2004, p. 779-783.

Research output: Contribution to journalArticle

@article{91544fca6db348f7a23c6c3eb962a850,
title = "A criterion for the exponential stability of linear difference equations",
abstract = "We give an affirmative answer to a question formulated by Aulbach and Van Minh by showing that the linear difference equation xn+1 = A nxn, for n ε ℕ in a Banach space B is exponentially stable if and only if for every f = {fn} n=1ε ∫ lp(ℕ, B), where 1 n+1 = A nxn + fn, for n ε ℕ, x1 = 0 is bounded on ℕ.",
keywords = "Difference equations in Banach spaces, Exponential stability, L-spaces, Linear equation",
author = "M. Pituk",
year = "2004",
month = "7",
doi = "10.1016/j.aml.2004.06.005",
language = "English",
volume = "17",
pages = "779--783",
journal = "Applied Mathematics Letters",
issn = "0893-9659",
publisher = "Elsevier Limited",
number = "7",

}

TY - JOUR

T1 - A criterion for the exponential stability of linear difference equations

AU - Pituk, M.

PY - 2004/7

Y1 - 2004/7

N2 - We give an affirmative answer to a question formulated by Aulbach and Van Minh by showing that the linear difference equation xn+1 = A nxn, for n ε ℕ in a Banach space B is exponentially stable if and only if for every f = {fn} n=1ε ∫ lp(ℕ, B), where 1 n+1 = A nxn + fn, for n ε ℕ, x1 = 0 is bounded on ℕ.

AB - We give an affirmative answer to a question formulated by Aulbach and Van Minh by showing that the linear difference equation xn+1 = A nxn, for n ε ℕ in a Banach space B is exponentially stable if and only if for every f = {fn} n=1ε ∫ lp(ℕ, B), where 1 n+1 = A nxn + fn, for n ε ℕ, x1 = 0 is bounded on ℕ.

KW - Difference equations in Banach spaces

KW - Exponential stability

KW - L-spaces

KW - Linear equation

UR - http://www.scopus.com/inward/record.url?scp=7444246244&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=7444246244&partnerID=8YFLogxK

U2 - 10.1016/j.aml.2004.06.005

DO - 10.1016/j.aml.2004.06.005

M3 - Article

VL - 17

SP - 779

EP - 783

JO - Applied Mathematics Letters

JF - Applied Mathematics Letters

SN - 0893-9659

IS - 7

ER -